Alert archive / North Dakota / Tornado Warnings in 2013
Tornado Warning 14, NWS Bismarck, ND
NWS Bismarck, ND issued this tornado warning at Jul 21, 2013, 10:53 PM CDT for Logan County, North Dakota. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2013, 10:53 PM CDT (03:53 UTC)
- Expired
- Jul 21, 2013, 11:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Logan County, ND
The radar
The Bismarck radar (KBIS), 106 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 3.9 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1626 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1780 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
685
WFUS53 KBIS 220353
TORBIS
NDC047-220430-
/O.NEW.KBIS.TO.W.0014.130722T0353Z-130722T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1053 PM CDT SUN JUL 21 2013
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN LOGAN COUNTY IN SOUTHEAST NORTH DAKOTA
* UNTIL 1130 PM CDT
* AT 1050 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR BURNSTAD...OR 55 MILES SOUTHWEST OF
JAMESTOWN....AND MOVING EAST AT 25 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS
WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS
LIKELY.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHERN LOGAN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.
&&
LAT...LON 4638 9972 4651 9966 4651 9912 4628 9931
4629 9937
TIME...MOT...LOC 0353Z 291DEG 24KT 4640 9958
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
AYD3 follow-up statements
923
WWUS53 KBIS 220359
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1059 PM CDT SUN JUL 21 2013
NDC047-220430-
/O.CON.KBIS.TO.W.0014.000000T0000Z-130722T0430Z/
LOGAN ND-
1059 PM CDT SUN JUL 21 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL LOGAN COUNTY UNTIL
1130 PM CDT...
AT 1057 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 5 MILES EAST OF BURNSTAD...OR 53 MILES SOUTHWEST OF
JAMESTOWN...MOVING EAST AT 25 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHERN LOGAN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.
&&
LAT...LON 4635 9961 4648 9952 4651 9913 4650 9913
4628 9931 4629 9937
TIME...MOT...LOC 0359Z 291DEG 21KT 4639 9951
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
AYD152
WWUS53 KBIS 220414
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1114 PM CDT SUN JUL 21 2013
NDC047-220430-
/O.CON.KBIS.TO.W.0014.000000T0000Z-130722T0430Z/
LOGAN ND-
1114 PM CDT SUN JUL 21 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL LOGAN COUNTY
UNTIL 1130 PM CDT...
AT 1111 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 6 MILES NORTH OF LEHR...OR 48 MILES SOUTHWEST OF
JAMESTOWN...MOVING EAST AT 30 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHERN LOGAN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.
&&
LAT...LON 4635 9946 4644 9940 4643 9919 4628 9931
TIME...MOT...LOC 0414Z 288DEG 28KT 4637 9933
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
AYD349 WWUS53 KBIS 220419 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1119 PM CDT SUN JUL 21 2013 NDC047-220429- /O.CAN.KBIS.TO.W.0014.000000T0000Z-130722T0430Z/ LOGAN ND- 1119 PM CDT SUN JUL 21 2013 ...THE TORNADO WARNING FOR SOUTH CENTRAL LOGAN COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 4635 9946 4644 9940 4643 9919 4628 9931 TIME...MOT...LOC 0419Z 291DEG 28KT 4635 9928 $$ AYD
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Jul 21, 9:54 PM CDT, 59 minutes earlier.
Area forecast discussion, Jul 21, 9:54 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 954 PM CDT SUN JUL 21 2013 .UPDATE... ISSUED AT 953 PM CDT SUN JUL 21 2013 UPDATE TO REMOVE ALL COUNTIES FROM THE TORNADO WATCH AND COMPLETELY CANCEL THE WATCH. UPDATES FORTHCOMING. EXPECT THE REST OF THE NIGHT TO DRY OUT WITH TRANQUIL WEATHER COMMENCING. UPDATE ISSUED AT 827 PM CDT SUN JUL 21 2013 UPDATE TO REMOVE MOST OF OUR NORTH CENTRAL AND SOUTH CENTRAL COUNTIES. PORTIONS OF OUR EAST CENTRAL ZONES REMAIN IN A TORNADO WATCH UNTIL 10 PM CDT. UPDATE ISSUED AT 714 PM CDT SUN JUL 21 2013 UPDATED THE FORECAST TO EXPAND THE TORNADO WATCH SOUTHEAST TO INCLUDE THE JAMES RIVER BASIN. ALSO UPDATED THE FORECAST TO REMOVE THE WATCH FROM THE WESTERN COUNTIES. ALSO ADJUSTED HOURLY POPS BASED ON CURRENT RADAR OBS AND TRENDS. THE UPDATED GRIDDED AND TEXT PRODUCTS HAVE BEEN SENT. UPDATE ISSUED AT 431 PM CDT SUN JUL 21 2013 THIS UPDATE TO ADD SOUTH CENTRAL ND INCLUDING BURLEIGH...MORTON AND KIDDER COUNTIES TO WATCH. UPDATE ISSUED AT 416 PM CDT SUN JUL 21 2013 THIS UPDATE TO CLEAR TORNADO WATCH FROM FAR NORTHWEST ND. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 245 PM CDT SUN JUL 21 2013 MAIN CONCERNS THIS SHORT TERM PERIOD WILL BE SEVERE STORMS. LATEST SATELLITE LOOPS SHOW SHORTWAVE TROUGH MOVING THROUGH SASKATCHEWAN INTO EASTERN MONTANA. A SURFACE TROUGH ASSOCIATED WITH THE SHORTWAVE WAS ACTIVELY SUPPORTING A LINE OF THUNDERSTORMS. EXPECT LINE OF THUNDERSTORMS DEVELOPING BETWEEN WILLISTON AND ESTEVAN SASK...MOVING EAST WITH TIME ACROSS THE NORTH CENTRAL. LESS ACTIVE THUNDERSTORM CHANCES SOUTH CENTRAL...BUT THREAT STILL EXISTS THIS EVENING. LINE OF THUNDERSTORMS/MCS WILL EXIT THE REGION LATE TONIGHT. HIGH PRESSURE WILL FOLLOW WITH COOLER AND DRY WEATHER MONDAY. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 245 PM CDT SUN JUL 21 2013 THE MAIN CONCERN IN THE LONG TERM WILL BE THE CHANCES OF THUNDERSTORMS. MUCH OF THE LONG TERM FORECAST PERIOD WILL FEATURE A H5 RIDGE ACROSS THE WESTERN UNITED STATES WITH A TROUGH IN THE EAST. THIS WILL PLACE THE NORTHERN PLAINS IN NORTHWESTERLY FLOW ALOFT...WITH PERIODIC SHORTWAVES MOVING ACROSS NORTH DAKOTA. A SURFACE BOUNDARY IS EXPECTED TO BE LOCATED FROM NORTH CENTRAL MONTANA INTO EASTERN WYOMING MONDAY AFTERNOON. THIS COULD PROVIDE THE FOCUS FOR THUNDERSTORMS MONDAY NIGHT...ESPECIALLY ACROSS WESTERN NORTH DAKOTA. SURFACE HIGH PRESSURE BUILDS INTO NORTH DAKOTA ON TUESDAY...BUT QUICKLY SHIFTS EAST TUESDAY NIGHT. THERE IS RELATIVE AGREEMENT AMONGST THE SHORT TERM MODELS THAT THUNDERSTORM CHANCES WILL RETURN TUESDAY NIGHT THOUGH THE PLACEMENT OF THE HIGHER CHANCES IS NOT AS CLEAR. THE GFS AND ECMWF FAVOR THE NORTH AND EAST PARTS OF THE FORECAST AREA...AND THIS IS ALSO IN LINE WITH THE CURRENT FORECAST. A STRONGER WAVE MOVES ACROSS LATE IN THE WEEK...TOWARDS THURSDAY AND FRIDAY. IT ALSO APPEARS A WARM FRONT SETS UP ACROSS SOUTHERN NORTH DAKOTA THURSDAY NIGHT INTO FRIDAY...WHICH SHOULD SHOULD BRING A MORE ORGANIZED CHANCE OF THUNDERSTORMS LATE IN THE WEEK. THE GFS AND ECMWF DIVERGE A BIT TOWARDS THE WEEKEND...THOUGH THE GENERAL IDEA IS THE H5 RIDGE BUILDS ACROSS NORTH DAKOTA WITH SURFACE HIGH PRESSURE TALKING HOLD ON SATURDAY. THIS SHOULD HELP DRY IT OUT TO SOME EXTENT ON SATURDAY AND WILL STICK WITH SPOTTY SLIGHT CHANCE POPS. ANOTHER BOUNDARY BECOMES ESTABLISHED ACROSS PARTS OF MONTANA INTO CENTRAL WYOMING FOR SUNDAY WITH THUNDERSTORM CHANCES POTENTIALLY INCREASING AGAIN IN THE WEST JUST BEYOND LONG TERM FORECAST PERIOD. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 714 PM CDT SUN JUL 21 2013 MVFR CONDITIONS AND GUSTY WINDS WILL CONTINUE OVER KBIS FOR THE NEXT HOUR. THESE CONDITIONS SHOULD IMPACT KJMS BETWEEN 02Z-04Z THIS EVENING. OTHERWISE...VFR CONDITIONS WILL PREVAIL OVER WESTERN AND CENTRAL NORTH DAKOTA THROUGH THE REMAINDER OF THE TAF PERIOD. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...KS SHORT TERM...WAA LONG TERM...CK AVIATION...TM
Hazardous weather outlook, Jul 21, 9:52 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 952 PM CDT SUN JUL 21 2013 NDZ001>003-005-009>011-013-017>023-025-031>037-040>046-230300- DIVIDE-BURKE-RENVILLE-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-PIERCE- MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 952 PM CDT SUN JUL 21 2013 /852 PM MDT SUN JUL 21 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ004-012-230300- BOTTINEAU-MCHENRY- 952 PM CDT SUN JUL 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...TONIGHT FLOOD WARNINGS CONTINUE ON THE SOURIS RIVER FROM TOWNER THROUGH WESTHOPE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ047-048-050-051-230300- LOGAN-LA MOURE-MCINTOSH-DICKEY- 952 PM CDT SUN JUL 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT ANY ISOLATED THUNDERSTORMS OVER THE AREA WILL BE ENDING BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JP MARTIN
In the hours before
Local storm report, Jul 21, 7:39 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
739 PM CDT SUN JUL 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM HAIL HALLIDAY 47.35N 102.34W
07/21/2013 M2.00 INCH DUNN ND PUBLIC
SOME CROP DAMAGE
&&
KSIMOSKOLocal storm report, Jul 21, 7:41 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
741 PM CDT SUN JUL 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL 1 W HALLIDAY 47.35N 102.36W
07/21/2013 M2.50 INCH DUNN ND PUBLIC
A LOT OF DAMAGE
&&
KSIMOSKOLocal storm report, Jul 21, 8:49 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
849 PM CDT SUN JUL 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HEAVY RAIN 2 NE BISMARCK 46.83N 100.75W
07/21/2013 M1.21 INCH BURLEIGH ND COCORAHS
&&
KSIMOSKOSpecial weather statement, Jul 21, 8:57 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 857 PM CDT SUN JUL 21 2013 NDZ046-050-220230- EMMONS-MCINTOSH- 857 PM CDT SUN JUL 21 2013 ...STRONG THUNDERSTORM MOVING SOUTHEAST OVER THE NORTH DAKOTA AND SOUTH DAKOTA BORDER... AT 851 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR HULL...OR 65 MILES SOUTHEAST OF BISMARCK... MOVING EAST AT 20 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...WILL ACCOMPANY THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HAGUE... ZEELAND... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. HEINERT
Local storm report, Jul 21, 8:58 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BISMARCK ND
858 PM CDT SUN JUL 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 8 S ARNEGARD 47.69N 103.44W
07/21/2013 E1.25 INCH MCKENZIE ND TRAINED SPOTTER
0335 PM HAIL 8 SE RAY 48.26N 103.04W
07/21/2013 E0.75 INCH WILLIAMS ND TRAINED SPOTTER
HEAVY RAINFALL AND HAIL
0337 PM HAIL 14 S WATFORD CITY 47.60N 103.28W
07/21/2013 E1.25 INCH MCKENZIE ND PARK/FOREST SRVC
HEAVY RAIN... LARGE HAIL.
0415 PM HAIL 12 SW KILLDEER 47.25N 102.94W
07/21/2013 E1.75 INCH DUNN ND PUBLIC
0422 PM HAIL 5 SW KILLDEER 47.32N 102.83W
07/21/2013 E1.00 INCH DUNN ND TRAINED SPOTTER
HAILING HEAVILY - QUARTER SIZE
0425 PM HAIL NW KILLDEER 47.37N 102.75W
07/21/2013 E0.75 INCH DUNN ND CO-OP OBSERVER
MOSTLY PEA. A FEW PENNY.
0429 PM HAIL NEW TOWN 47.98N 102.49W
07/21/2013 M1.50 INCH MOUNTRAIL ND LAW ENFORCEMENT
VERY HEAVY RAIN... HAIL LASTED 15 MINUTES.
0429 PM TSTM WND GST NEW TOWN 47.98N 102.49W
07/21/2013 E60 MPH MOUNTRAIL ND LAW ENFORCEMENT
0435 PM FUNNEL CLOUD HALLIDAY 47.35N 102.34W
07/21/2013 DUNN ND CO-OP OBSERVER
FUNNEL WAS SPOTTED A COUPLE OF HUNDRED FEET ABOVE THE
GROUND
0440 PM HAIL VAN HOOK PARK 47.95N 102.36W
07/21/2013 E0.88 INCH MOUNTRAIL ND PUBLIC
0445 PM HAIL 10 SE DUNN CENTER 47.25N 102.47W
07/21/2013 E1.25 INCH DUNN ND TRAINED SPOTTER
HAILING AND RAINING HEAVILY
0456 PM HAIL HALLIDAY 47.35N 102.34W
07/21/2013 M2.00 INCH DUNN ND PUBLIC
SOME CROP DAMAGE
0457 PM HAIL 1 W HALLIDAY 47.35N 102.36W
07/21/2013 M2.50 INCH DUNN ND PUBLIC
A LOT OF DAMAGE
0500 PM HAIL 3 SW MARSHALL 47.11N 102.38W
07/21/2013 M1.25 INCH DUNN ND TRAINED SPOTTER
WIND BETWEEN 50 AND 60 MPH
0515 PM HAIL 10 NW HEBRON 47.00N 102.20W
07/21/2013 M2.00 INCH STARK ND TRAINED SPOTTER
0520 PM HAIL 10 NW HEBRON 47.00N 102.20W
07/21/2013 E1.75 INCH STARK ND PUBLIC
0524 PM HAIL HEBRON 46.90N 102.05W
07/21/2013 M1.75 INCH MORTON ND FIRE DEPT/RESCUE
0527 PM HAIL HEBRON 46.90N 102.05W
07/21/2013 E2.75 INCH MORTON ND PUBLIC
0535 PM FUNNEL CLOUD 1 E DEERING 48.40N 101.03W
07/21/2013 MCHENRY ND PUBLIC
0542 PM TORNADO 7 NNW GRANVILLE 48.36N 100.90W
07/21/2013 MCHENRY ND AIRPLANE PILOT
AIRCRAFT REPORTS A SMALL TORNADO ON THE GROUND...
NEARING HOUSES 6 TO 7 MILES NNW OF GRANVILLE
0545 PM HAIL 6 SE GLEN ULLIN 46.75N 101.74W
07/21/2013 E1.75 INCH MORTON ND TRAINED SPOTTER
QUARTER TO GOLF BALL SIZE HAIL LASTED FOR 15 MINUTES.
CROPS WERE HEAVILY DAMAGED.
0551 PM FUNNEL CLOUD 3 N GRANVILLE 48.31N 100.84W
07/21/2013 MCHENRY ND PUBLIC
RELAYED BY 911 CALL CENTER.
0615 PM HAIL 6 SSW TOWNER 48.27N 100.45W
07/21/2013 E1.00 INCH MCHENRY ND TRAINED SPOTTER
ALSO REPORTED HEAVY RAIN. SPOTTER WAS DRIVING HOME WHEN
HE RAN INTO THE STORM.
0655 PM HAIL 1 NW BALTA 48.18N 100.05W
07/21/2013 E1.25 INCH PIERCE ND TRAINED SPOTTER
CROP DAMAGE. LEAVES OFF OF TREES. LITTLE WIND. 0.60
INCHES OF RAIN. HAIL LASTED 5 MINUTES WITH THE LARGEST
STONES LASTING 3 MINUTES.
0709 PM HAIL 3 N MANDAN 46.87N 100.89W
07/21/2013 E0.88 INCH MORTON ND PUBLIC
0715 PM HAIL BISMARCK 46.81N 100.78W
07/21/2013 E0.88 INCH BURLEIGH ND TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED IN NORTH BISMARCK
0720 PM HAIL MANDAN 46.83N 100.89W
07/21/2013 M1.75 INCH MORTON ND LAW ENFORCEMENT
0721 PM TSTM WND GST BISMARCK 46.81N 100.78W
07/21/2013 E60 MPH BURLEIGH ND BROADCAST MEDIA
0725 PM HAIL BISMARCK 46.81N 100.78W
07/21/2013 M0.88 INCH BURLEIGH ND PUBLIC
0728 PM HAIL 3 ESE MANDAN 46.80N 100.83W
07/21/2013 E1.00 INCH MORTON ND PUBLIC
0728 PM HEAVY RAIN 2 NE BISMARCK 46.83N 100.75W
07/21/2013 M1.21 INCH BURLEIGH ND COCORAHS
0735 PM HEAVY RAIN BISMARCK 46.81N 100.78W
07/21/2013 M1.20 INCH BURLEIGH ND PUBLIC
RAIN REPORT WAS FROM NORTH BISMARCK
&&
KSIMOSKOSpecial weather statement, Jul 21, 10:43 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1043 PM CDT SUN JUL 21 2013 NDZ047-220415- LOGAN ND- 1043 PM CDT SUN JUL 21 2013 ...STRONG THUNDERSTORMS OVER LOGAN COUNTY... AT 1038 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BURNSTAD TO 9 MILES NORTHEAST OF BURNSTAD...AND MOVING EAST AT 40 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH BRIEF HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... MAINLY RURAL AREAS OF CENTRAL LOGAN COUNTY. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING AYD
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:08 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Sioux | 67 min |
| Jul 21, 7:17 PM CDT | Areal Flood Advisory | BIS | Burleigh, Morton | 6 hr |
| Jul 21, 7:19 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Morton, Sioux | 56 min |
| Jul 21, 7:23 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Morton | 67 min |
| Jul 21, 8:07 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Sioux | 53 min |
| Jul 21, 11:17 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 58 min |
Nearby
Tornado Warnings in North Dakota, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.